Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 208, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 14, 2014, 7:43 PM MDT for Larimer County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2014, 7:43 PM MDT (01:43 UTC)
- Expired
- Jul 14, 2014, 8:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 70 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 2462 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655
WUUS55 KBOU 150143
SVRBOU
COC069-150230-
/O.NEW.KBOU.SV.W.0208.140715T0143Z-140715T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
743 PM MDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LARIMER COUNTY IN NORTH CENTRAL COLORADO...
* UNTIL 830 PM MDT
* AT 743 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TEDS
PLACE...OR 10 MILES NORTHWEST OF FORT COLLINS...MOVING SOUTHEAST AT
20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN FORT COLLINS...LOVELAND...TEDS PLACE...MASONVILLE AND
BELLVUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4070 10527 4072 10516 4061 10510 4041 10503
4039 10521
TIME...MOT...LOC 0143Z 337DEG 16KT 4065 10522
HAIL...1.00IN
WIND...60MPH
$$
BARJENBRUCH1 follow-up statement
997
WWUS55 KBOU 150212
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
812 PM MDT MON JUL 14 2014
COC069-150230-
/O.CON.KBOU.SV.W.0208.000000T0000Z-140715T0230Z/
LARIMER CO-
812 PM MDT MON JUL 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTHEASTERN LARIMER COUNTY...
AT 812 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF MASONVILLE...OR 4 MILES SOUTHWEST OF FORT COLLINS...MOVING
SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN FORT COLLINS...LOVELAND AND MASONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4058 10523 4061 10512 4057 10508 4041 10503
4039 10521
TIME...MOT...LOC 0212Z 337DEG 16KT 4053 10515
HAIL...1.00IN
WIND...60MPH
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:49 PM MDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jul 14, 2:49 PM MDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 249 PM MDT MON JUL 14 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 249 PM MDT MON JUL 14 2014 COLORADO WILL REMAIN UNDER NORTHWEST FLOW ALOFT THROUGH TUESDAY. SCATTERED THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP OVER THE MOUNTAINS AND FOOTHILLS WITH SOME PROPAGATION EXPECTED TO SPREAD OVER THE PLAINS THROUGH THE EVENING. SEVERE THUNDERSTORM WATCH NOW IN EFFECT MAINLY FROM DENVER SOUTHWARD THROUGH PARK AND DOUGLAS COUNTY. SURFACE DEWPOINTS ARE HOLDING IN THE 50S WITH SFC BASED CAPES UP TO 1500J/KG. LOW LEVEL FLOW WILL SHIFT MORE SOUTHEAST TO SOUTH OVER NIGHT WITH EXPECTED DENVER CYCLONE DEVELOPMENT LATER TNT. LOOKS LIKE AN ACTIVE DAY ON TUESDAY WITH CONTINUED AMPLE SHEAR ALONG WITH SURFACE BASED CAPES OF 1000-2000J/KG. BEST CHANCE FOR STORMS WILL AGAIN BE OVER THE FRONT RANGE AND PLAINS...WITH LESSER CHANCES OVER THE FAR PLAINS. TEMPERATURES WILL BE MAINLY UNCHANGED WITH READINGS IN THE LOWER TO MID 80S. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 249 PM MDT MON JUL 14 2014 A SHORTWAVE TROUGH WILL BE DROPPING DOWN THE NORTHERN ROCKIES TUESDAY NIGHT. A SURFACE LOW OVER SOUTHERN WYOMING WILL DROP SOUTH INTO SOUTHERN COLORADO WITH A TROUGH MOVING EAST ACROSS THE PLAINS. QG LIFT OVERHEAD ALONG WITH PW VALUES OVER 1.25 INCHES AND CAPES NEAR 1200 J/KG WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE EASTERN PLAINS. SHEAR WILL BE DECREASING THROUGH THE EVENING SO MAIN THREAT WILL BE HEAVY RAIN AND HAIL. AS THE UPPER SHORTWAVE TROUGH CONTINUES TO MOVE CLOSER AND QG LIFT CONTINUES OVERHEAD...SHOWERS AND STORMS WILL LIKELY CONTINUE THROUGH THE NIGHT OVER THE EASTERN PLAINS. A COLD FRONT WILL PUSH SOUTH ACROSS THE AREA WEDNESDAY MORNING TO START STABILIZING THE AIRMASS. WILL STILL LIKELY HAVE SHOWERS AROUND BUT DECREASING OVER THE EASTERN PLAINS...WHILE UPSLOPE FLOW WILL INCREASE ACTIVITY OVER THE HIGHER TERRAIN AND ADJACENT PLAINS. CAPES WILL BE MUCH LOWER HOWEVER COMPARED TO TUESDAY WITH PW VALUES ABOUT THE SAME...SO EXPECT WEAKER STORMS. TEMPERATURES WILL BE ABOUT 10 DEGREES COOLER WITH HIGHS BETWEEN 65 AND 75 ACROSS THE AREA. SKIES SHOULDN'T CLEAR TOO MUCH OVERNIGHT... SO LOWS WEDNESDAY NIGHT WILL REMAIN IN THE 50S OVER THE PLAINS AND 30S AND 40S OVER THE MOUNTAINS. THE UPPER HIGH OVER MEXICO WILL BEGIN MOVING NORTH THURSDAY AND CONTINUE THROUGH THE WEEKEND TO BE NEAR THE FOUR CORNERS AREA BY SUNDAY NIGHT. THIS WILL BRING WARMER AND DRIER WEATHER WITH MAINLY ISOLATED AFTERNOON AND EVENING CONVECTION OVER THE HIGH TERRAIN. TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE NORMAL FOR THE WEEKEND. && .AVIATION...(FOR THE TAFS THROUGH 00Z TUESDAY LATE AFTERNOON) ISSUED AT 249 PM MDT MON JUL 14 2014 STILL EXPECT SCATTERED THUNDERSTORMS THROUGH 01Z THEN AIRMASS STABILIZING. SURFACE WINDS AT TERMINALS WILL SHIFT FROM EASTERLY TO SOUTHEAST AND SOUTH OVERNIGHT WITH DEVELOPMENT OF DENVER CYCLONE EXPECTED. AS CYCLONE MATURES...WINDS WILL SHIFT NORTHWEST AT BJC AND POSSIBLY LATER AT KDEN/APA PENDING THE MATURITY. APPEARS AN ACTIVE WEATHER DAY ON TUESDAY AFTERNOON WITH SCATTERED AFTERNOON THUNDERSTORMS. && .HYDROLOGY... ISSUED AT 249 PM MDT MON JUL 14 2014 PW VALUES WILL BE JUST UNDER AN INCH TODAY...THEN INCREASING TO JUST OVER AN INCH ON TUESDAY. THIS WILL LEAD TO STRONG THUNDERSTORMS WITH HEAVY RAIN. HOWEVER STORM MOTIONS WILL BE 10-15KT WHICH SHOULD KEEP THE OVERALL FLASH FLOOD THREAT LOW EXCEPT IN BURN AREAS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ENTREKIN LONG TERM...KRIEDERMAN AVIATION...ENTREKIN HYDROLOGY...ENTREKIN
Hazardous weather outlook, Jul 14, 10:45 AM MDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1045 AM MDT MON JUL 14 2014 COZ030>051-151645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1045 AM MDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS MORGAN AND WASHINGTON COUNTIES THROUGH NOON. EXPECT BRIEF RAIN AND GUSTY WINDS WITH THIS SHOWERS. ADDITIONAL THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS AROUND NOON...AND SPREAD ONTO THE PLAINS DURING THE AFTERNOON HOURS. THE STRONGER STORMS MAY PRODUCE A PERIOD OF HEAVY RAIN WITH UP TO AN INCH IN 30 MINUTES. ONE OR TWO SEVERE THUNDERSTORMS MAY ALSO DEVELOP ON THE PLAINS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE RISK OF FLASH FLOODING IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CONVERGENCE LINE IS EXPECTED TO SET UP TUESDAY AFTERNOON OVER THE PLAINS TO BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA...ESPECIALLY ALONG AND EAST OF THE LINE FROM FORT COLLINS TO DENVER. THESE STORMS ARE EXPECTED TO RUN THROUGH THE AFTERNOON...EVENING AND POSSIBLY THROUGH THE NIGHT AS A DISTURBANCE PASSES OVERHEAD. A COLD FRONT WILL MOVE INTO THE AREA WEDNESDAY TO BRING COOLER TEMPERATURES AND MORE STORMS FOR THE HIGHER TERRAIN AS WELL AS THE ADJACENT PLAINS AND METRO AREAS. THE MAIN THREAT FROM THE STORMS TUESDAY AND WEDNESDAY WILL BE LOCALLY HEAVY RAINFALL...THOUGH THE STRONGER STORMS COULD ALSO PRODUCE HAIL AND STRONG WINDS...ESPECIALLY TUESDAY AFTERNOON AND EVENING. THURSDAY THROUGH THE WEEKEND...A DRIER AND WARMER AIRMASS WILL MOVE INTO THE REGION. TEMPERATURES WILL BE AT OR SLIGHTLY BELOW SEASONAL NORMALS THROUGH THURSDAY...THEN BACK INTO THE 90S FOR THE LATTER PART OF THE OUTLOOK PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SWE/KRIEDERMAN
In the hours before
Local storm report, Jul 14, 3:46 PM MDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
346 PM MDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 4 NW MASONVILLE 40.52N 105.26W
07/14/2014 M1.00 INCH LARIMER CO PUBLIC
&&
KBOWENLocal storm report, Jul 14, 4:14 PM MDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
414 PM MDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 4 NW MASONVILLE 40.52N 105.26W
07/14/2014 M1.00 INCH LARIMER CO PUBLIC
0413 PM HAIL 3 NNW BERTHOUD 40.34N 105.10W
07/14/2014 M1.00 INCH LARIMER CO TRAINED SPOTTER
&&
KBOWENLocal storm report, Jul 14, 4:57 PM MDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
457 PM MDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 4 NW MASONVILLE 40.52N 105.26W
07/14/2014 M1.00 INCH LARIMER CO PUBLIC
0413 PM HAIL 3 NNW BERTHOUD 40.34N 105.10W
07/14/2014 M1.00 INCH LARIMER CO TRAINED SPOTTER
0451 PM TSTM WND GST 2 WSW FREDERICK 40.09N 104.98W
07/14/2014 M60.00 MPH WELD CO PUBLIC
&&
KBOWENLocal storm report, Jul 14, 6:20 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
620 PM MDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 4 NW MASONVILLE 40.52N 105.26W
07/14/2014 M1.00 INCH LARIMER CO PUBLIC
0413 PM HAIL 3 NNW BERTHOUD 40.34N 105.10W
07/14/2014 M1.00 INCH LARIMER CO TRAINED SPOTTER
0451 PM TSTM WND GST 2 WSW FREDERICK 40.09N 104.98W
07/14/2014 M60.00 MPH WELD CO PUBLIC
0612 PM HAIL 6 WSW KARVAL 38.70N 103.63W
07/14/2014 M0.88 INCH LINCOLN CO TRAINED SPOTTER
&&Local storm report, Jul 14, 6:32 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
632 PM MDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 4 NW MASONVILLE 40.52N 105.26W
07/14/2014 M1.00 INCH LARIMER CO PUBLIC
0409 PM HAIL 5 NW BERTHOUD 40.35N 105.15W
07/14/2014 M0.88 INCH LARIMER CO TRAINED SPOTTER
LOTS OF PEA TO NICKEL SIZE HAIL
0413 PM HAIL 3 NNW BERTHOUD 40.34N 105.10W
07/14/2014 M1.00 INCH LARIMER CO TRAINED SPOTTER
0451 PM TSTM WND GST 2 WSW FREDERICK 40.09N 104.98W
07/14/2014 M60.00 MPH WELD CO PUBLIC
0454 PM HAIL 1 NW FREDERICK 40.11N 104.95W
07/14/2014 M0.25 INCH WELD CO TRAINED SPOTTER
0612 PM HAIL 6 WSW KARVAL 38.70N 103.63W
07/14/2014 M0.88 INCH LINCOLN CO TRAINED SPOTTER
&&
KBOWENThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:34 PM MDT | Areal Flood Advisory | BOU | Larimer | 86 min |
| Jul 14, 7:49 PM MDT | Flash Flood Warning | BOU | Larimer | 116 min |
| Jul 14, 8:19 PM MDT | Flash Flood Warning | BOU | Larimer | 2 hr |
| Jul 14, 8:30 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Larimer, Weld | 34 min |
| Jul 15, 3:17 PM MDT | Flash Flood Warning | BOU | Larimer | 118 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.